BURTON M. JACOBSON, M.D.; ROBERT C. FRUIN, M.D., F.A.C.P.
The use of anticoagulants is occasionally associated with hematuria, gastrointestinal bleeding, and ecchymosis. A rare complication is bleeding into the peritoneal cavity associated with symptoms and signs simulating acute intestinal obstruction. Thirteen such cases have appeared in the literature (1-6), and we have recently observed another in our hospital.
A 43-year-old man first entered the hospital on October 26, 1963, with evidence of recent and old myocardial infarction. He was given warfarin sodium (Coumadin®) and discharged 6 weeks later to continue a usual daily dose of 7.5 mg/day. Prothrombin times were determined twice a week and were consistently
JACOBSON BM, FRUIN RC. Intestinal Obstruction Simulated by Hemoperitoneum During Anticoagulant Therapy. Ann Intern Med. 1966;64:401–402. doi: 10.7326/0003-4819-64-2-401
Download citation file:
Published: Ann Intern Med. 1966;64(2):401-402.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use